MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE® SRS LAPAROSCOPIC SURGICAL SMOKE REMOVAL PUMP; SURGICAL PLUME EVACUATION SYSTEM

NORTHGATE TECHNOLOGIES INC. NEBULAE® SRS LAPAROSCOPIC SURGICAL SMOKE REMOVAL PUMP; SURGICAL PLUME EVACUATION SYSTEM
Model Number 7-700-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/10/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
There is no product malfunction reported or suspected in the procedure that preceded this event.The device history record for 200071mdge from april of 2022 (mo 15801) was reviewed and there was nothing noted in the device history record that could have caused or contributed to the post-op death.As indicated in the complaint description by the initial complainant, the procedure was completed successfully with no know malfunction or complication during the procedure execution.The cause of death is unknown by the manufacturer, however laparoscopic surgeries (hysterectomies) do have risks associated with them.The nor-doc-dra-0034 risk analysis was reviewed.Risk id 7.8.1.10 (pressure) and 7.8.2.1 (infection) are the two line items that could result in a risk of death.It was not stated that the patient abdomen experienced any increased pressure events during the surgery, and it is unknown if the patient experienced any infections post procedure.The risks are mitigated through design and testing to insure the tubing is adequately designed to prevent the introduction of room air and the manual contains clear instruction and warning regarding the use of accessories and inspection of the tubing sets prior to use for damage.The risks associated with the use of the device leading to death is considered less than remote.If further information was to become available or product returned from the field for further investigation, a follow up report will be submitted at that time.This issue will continue to be monitored through the complaint and post market surveillance systems to assure patient safety.
 
Event or Problem Description
On 04/10/2024 nti was informed that there was a patient death after a case that involved the use of nebulae srs.There was no nebulae srs complaint to report from this surgery.The subject died post-op following a robotic hysterectomy.City of hope is conducting an autopsy to determine the cause of death.

Brand Name
NEBULAE® SRS LAPAROSCOPIC SURGICAL SMOKE REMOVAL PUMP
Common Device Name
SURGICAL PLUME EVACUATION SYSTEM
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
MDR Report Key19287395
Report Number0001450997-2024-00005
Device Sequence Number7070177
Product Code GCX
UDI-Device Identifier00817183020684
UDI-Public00817183020684
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
NTI K202944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number7-700-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown